Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Withdrawal

I have had 7 surgeries in the last three years.My last one was on Dec 10-2013.i am a big girl 270 lbs.I was given hydro10 mg-325 I was allowed 6 a day.I had to take two at a time or it did not work.I started taking 4 a day.That would be twice a day.I just for the last four days took 2 a day and today nothing.I am very dizzy and light hearted.Can I go cold turkey for this or will I have a heartattack or stroke?Thanks grace
4 Responses
Avatar universal
Hi Grace, I'm thinking you're doing okay the way it's going but you really should be doing this under you prescriber's care. Your doctor has your chart with all your vital numbers, he/she would know the answer to your stroke or heart attack risk. If you're in good shape with the BP and cholesterol dangers the withdrawal symptoms aren't very comfortable but they won't kill you. The WD symptoms will spike for a couple more days and then you'll start to swing towards feeling better. Sleep will be at a premium for awhile but will return to normal soon. (Indeed google opiate withdrawal symptoms so you know what to expect) Your doctor can prescribe something like Clonidine to help you with sleep and with BP spikes during WD. We have the Thomas Recipe down below that has some helpful items to pick up at the drugstore. Follow the recipe directions. Also, if you have restless legs get Epsom Salts and plan on hot baths, the best weapon for most of the symptoms. Your surgery pains might come back for awhile but they will level off. That's mostly from the nervous system spikes and all the tight stress from detoxing opiates. You'll get through this with flying colors.  Keep posting. I'll look for you on here to see how you're doing. Congratulations on making this decision to get clean!
4113881 tn?1415853876
Congrats on coming off the meds. Cold turkey can effect people with other health conditions so if you do have an underlying condition its best to quit under your docs supervision. If you dont have any medical conditions then Id say that what you are feeling is normal during withdrawals and you will be experiencing other bad feelings for the next 3-5 days but they are temporary and will pass.
Avatar universal
Thank you for the help and encouragement.The pain for the surgery spot has come back.I started to worry if I might really need the meds.But I was happy to read what you said that might happen.At least I know what to expect.Today is the third day without meds.Im doing ok except for the pain were I had my surgery. Thank you and will keep you posted.
Avatar universal
Thank you!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.